MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that three different sized concerto coils could not be introduced through a 2.4f microcatheter even though there was a y-adapter and flushing was made properly.They needed to take a new coil for each size to complete the intervention.It was reported there was coil resistance/stuck in the catheter.It was reported the concerto coils did not go through the microcatheter.Patient was un-injured.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.There were no abnormalities reported in relation to anatomy.2024-jul-22 e1 (for, rep, hcp): no new event information received.2024-jul-23 email x2 (for, rep, hcp): additional information received reported that a new coil had to be opened at a time.A serious consequence did not actually arise for the patient, user or third party.A possible serious consequence noted was a delay of the procedure.2024-aug-12 e2, e3, e4 (for, rep, hcp): no new event information.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within a sealed plastic bag and within an opened concerto implant coil inner pouch.The unknown micro catheter used in the event was not returned.The implant coils were returned within their introducer sheaths.Visual inspection/damage location details: the concerto coil pushwire was found to be kinked at ~ 5.5cm and pushwire broken but retained by release wire at ~149.2cm from proximal end.The implant coil was found to be stretched and damaged within introducer sheath.The axium implant coil was unable to be pushed out of introducer sheath for further analysis as it was found to be stuck.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20422339
Report Number2029214-2024-01840
Device Sequence Number18044365
Product Code KRD
UDI-Device Identifier00847536045125
UDI-Public00847536045125
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB714287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/10/2024
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale